MAUDE Adverse Event Report: SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD

SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD
Model Number 7040M-90
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Malposition of Device (2616); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Arthralgia (2355)
Date of Event 02/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, review of the surgical technique manual, ifu, certificates of analysis and fmeas, there is no indication of device failure and no indication that the device was out of specification.The most probable root cause is user error; improper implant size selection, using an implant that was too short.
 
Event or Problem Description
The patient had left side si joint arthrodesis in (b)(6) 2017 where three implants were placed.The patient later reported a recurrence of pain symptoms.The surgeon determined that the most caudal positioned implant was too short and not fully across the si joint.The surgeon did not indicate that any of the implants were loose.In (b)(6) 2019, the surgeon performed a revision surgery where he removed the most caudal implant.No other implants were adjusted or removed.The status of the patient following the revision procedure is not known.
 
Event or Problem Description
The patient later requested that the remaining implants be removed.The implants were not malpositioned or loose.The surgeon agreed to remove them at the patient's request.In (b)(6) 2021, the surgeon removed the middle implant using the chisels as it was solidly fixed in bone.The explant void was filled with bone graft.He decided not to remove the remaining superior positioned implant after seeing how difficult it was to remove the middle implant.No new hardware was installed.The patient now has only the initial superior positioned implant remaining in her left si joint.The patient is doing well following the revision procedure.
 
Additional Manufacturer Narrative
Previous: the patient had one si joint implant removed in (b)(6) 2019 that was too short and not fully across the si joint.Update: the patient later requested that the remaining implants be removed.The implants were not malpositioned or loose.The surgeon agreed to remove them at the patient's request.In (b)(6) 2021, the surgeon removed the middle implant using the chisels as it was solidly fixed in bone.The explant void was filled with bone graft.He decided not to remove the remaining superior positioned implant after seeing how difficult it was to remove the middle implant.No new hardware was installed.The patient now has only the initial superior positioned implant remaining in her left si joint.The patient is doing well following the revision procedure.Based on the information provided, review of the ifu, certificates of analysis and fmeas, there is no indication of device failure and no indication that the device was out of specification.The most probable root cause could not be determined.It was the surgeon's decision to remove the implants at the patient's request.

Brand Name
IFUSE IMPLANT SYSTEM
Common Device Name
ORTHOPEDIC ROD
Manufacturer (Section D)
SI-BONE, INC.
471 el camino real
suite 101
santa clara CA 95050 4482
MDR Report Key8495561
Report Number3007700286-2019-00048
Device Sequence Number1650753
Product Code OUR
UDI-Device Identifier00859256003262
UDI-Public00859256003262
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K080398
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/02/2022
Device Model Number7040M-90
Device Lot Number2585461
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/27/2019
Supplement Date Received by Manufacturer02/19/2021
Initial Report FDA Received Date04/09/2019
Supplement Report FDA Received Date03/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age66 YR